Jump to content

will the libido increase I have on lamictal go away as my body gets acclimated


Recommended Posts

ok so since I've started on lamotrigine, I've noticed a greatly increased libido at a 75mg dosage, which is weird because I'm normally borderline asexual. This isn't normal for me, it isn't even normal for me during manic episodes. It's apparently a pretty common symptom, and there are even threads on here about it. It's annoying and inconvenient to have these constant thoughts and feelings, and if it's just for a couple of weeks until my body adjusts I can deal with it, but if it's going to stick around as long as I take the medication, I can't be on this for the rest of my life. While I've found plenty of other people with the same issues, I can't find anything saying whether to goes down after a while. Has anyone who had this side effect taken the med long-term, and did it diminish with time?

Link to comment
Share on other sites

welp, i noticed a positive sexual benefit in that it eased anorgasmia to a certain degree, but libido remains blunted by the ssri. i don't know what medications you are taking alongside lamictal, but don't antipsychotics affect libido negatively, (positively, in your case)? i assume that because you mentioned mania you can't take serotonergic antidepressants which may counter the effect.

i mean, treating the side effect with another medication isn't ideal, so a change from lamotrigine to oxcarbazepine or something might skirt this side effect. you'd have to ride it out, but in my case, the sexual benefits (thankfully!) have not diminished over time.

of interest is your description of the sexual thoughts and feelings as constant. is this something you are just not used to because you have been on psychotropic medications that have blunted or negatively altered the sexual response cycle? if so, then therapy may help in dealing with more normalized sexual thoughts, urges, and desires which at present are perceived as abnormal.

i might be getting this all wrong, though, and if so, forgive me. i'm struggling to wrap my head around an asexual being plagued by sexual thoughts due to a medication. if i take any medication, my sexual orientation isn't altered even if my sexual response cycle is, and i was under the impression that asexuality is an orientation (or lack of one).

Link to comment
Share on other sites

I don't see increased libido as a benefit, it feels distracting/annoying at best and gross at worst. I'm not on any meds that reduce libido, you just have male levels of testosterone and I don't. And it's not that I'm fully asexual normally, I'm quite straight, I just don't have sexual desires intensely or often.

Link to comment
Share on other sites

Quote

I'm not on any meds that reduce libido, you just have male levels of testosterone and I don't.

testosterone doesn't have anything to do with this.

 

no one here is going to be able to tell you whether or not the side effect will die down for you. your doctor can't predict this either, but if it's unbearable, then tell the treating doctor and he or she will figure out a plan on what to do.

Edited by basuraeuropea
Link to comment
Share on other sites

 Share

×
×
  • Create New...